Hi i'm in my early 20's and am suffering from acne that seems to get worse every month. my problem started about 3 months after i went off the birth control pill i'd been taking for 2 years. my skin first became very oily and then acne-ridden. Before birth control i had very minimal acne and while i was on the pill my face was perfectly clear. although i enjoyed the clear skin i did not like other negative side effects of being on the pill. Right now i have been off the pill going on 5 months. I have little blackheads all over my face as well as my chest and upper back and occasional larger red pimples at my temples, forehead and chin area. I am using a non-glycolic cleanser and spf 30 in the morning and a pretty low dose benzoyl peroxide wash and cream at night plus a moisturizer under the benzoyl peroxide cream. I feel like it is not helping and i'm considering going back on the pill just to get the clear skin again...though i do not want to experience even worse acne if i decide to go off the pill again in the future. does anyone have any experience with acne caused by going off the pill and whether or not it clears up in time?
Hi. Acne occurs when androgens (hormones) stimulate the sebaceous glands which produce oil. Bacteria on the skin feeds off this oil leading to acne.
If that particular brand of pill didn't suit you, try a different one. The best ones for clearing acne are anti-androgen pills such as Diane35 (Dianette) or combined pills such as Ortho Tri-cyclen (Cilest).
If you don't want to take the pill ask your doctor about treating acne with oral antibiotics such as Oxytetracycline or topical retinoids like Retin-A or Differin gel.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.